Corvinus
Corvinus

Axiomatic districting

Puppe, Clemens and Tasnádi, Attila (2014) Axiomatic districting. Working Paper. Corvinus University of Budapest Faculty of Economics, Budapest.

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
1095Kb

The final version appeared in Social Choice and Welfare, 2015, vol. 44, no. 1, p. 31-50. DOI: 10.1007/s00355-014-0824-9

Abstract

In a framework with two parties, deterministic voter preferences and a type of geographical constraints, we propose a set of simple axioms and show that they jointly characterize the districting rule that maximizes the number of districts one party can win, given the distribution of individual votes (the "optimal gerrymandering rule"). As a corollary, we obtain that no districting rule can satisfy our axioms and treat parties symmetrically.

Item Type:Monograph (Working Paper)
Series Name:Corvinus Economics Working Papers - CEWP
Series Number / Identification Number:2014/01
Uncontrolled Keywords:districting, gerrymandering
JEL classification:D72 - Analysis of Collective Decision-Making: Political Processes: Rent-Seeking, Lobbying, Elections, Legislatures, and Voting Behavior
Subjects:Mathematics, Econometrics
ID Code:1464
Deposited By: Ádám Hoffmann
Deposited On:27 Feb 2014 14:01
Last Modified:27 Mar 2015 07:34

Repository Staff Only: item control page